Navy Unveils Video Demonstrating Worrisome Effects of Bath Salts
The video shows a sailor who snorts bath salts. Shortly afterwards he vomits, then starts having hallucinations. His girlfriend appears demonic to him, and he assaults her. He collapses and wakes up in restraints as he is brought to the hospital, clearly in distress.
“When people are using bath salts, they’re not their normal selves,” Lt. George Loeffler, a Psychiatry Resident at the Naval Medical Center in San Diego, tells viewers. “They’re angrier. They’re erratic. They’re violent and they’re unpredictable…People will start seeing things that aren’t there, believing things that aren’t true.”
Loeffler adds the effects of paranoia brought on by bath salts can last days or weeks after the drugs have left the body.
Synthetic drugs such as bath salts and synthetic marijuana fall under the Navy’s Zero Tolerance policy. Sailors found to be using, possessing, distributing or who observe an abuse and do not report the incident can be charged with violating the Navy’s policies.